Texas, 2007

Hail in Texas, March 9, 2007

March 9, 2007 · NWS FWD · 1 event in 1 county or zone

Scattered storms developed ahead of a cold front. One report of severe hail was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Scattered storms developed ahead of a cold front. One report of severe hail was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 9, 5:45 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 9, 5:45 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CST FRI MAR 9 2007

.545 AVIATION DISCUSSION...
NO REAL PROBLEMS WITH THE FORECAST. SCATTERED THUNDERSTORMS CONTINUE
TO FORM ACROSS EASTERN OKLAHOMA AND INTO NORTHEAST TEXAS. THEY POSE
NO PROBLEMS FOR THE DFW/WACO AREA AIRPORTS. WE HAVE STARTED WINDS
OFF FROM A WESTERLY DIRECTION (BEHIND A WEAK LOW PRESSURE TROUGH).
THESE WINDS WILL BECOME MORE NORTHWESTERLY TONIGHT...AND THEN
SOUTHEASTERLY AND SOUTHERLY DURING THE DAY SATURDAY...AS LOW
PRESSURE FORMS IN EASTERN NEW MEXICO. CONDITIONS WILL REMAIN DRY FOR
THE NEXT 24 HOURS.  #26

&&

.DISCUSSION...
THE DRYLINE/COLD FRONT EXTENDED JUST EAST OF A SHERMAN...FORT
WORTH...COMANCHE LINE AS OF 20Z. ISOLATED SHOWERS WERE MOSTLY
NORTHEAST OF THE METROPLEX...BETWEEN DALLAS AND TEXARKANA. A FEW
STORMS MAY BECOME SEVERE IN THE NORTHEASTERN ZONES DURING THE NEXT
FEW HOURS...GIVEN THE STEEP LAPSE RATES. RAIN CHANCES WILL END
ACROSS THE FORECAST AREA BEFORE MIDNIGHT. AFTER A SUNNY DAY ON
SATURDAY...WE WILL SEE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
AREAWIDE SUNDAY INTO MONDAY AS AN UPPER LOW CUTS OFF ACROSS WEST
TEXAS. THE MODELS DISAGREE ON THE MOVEMENT OF THE UPPER LOW...AND
HAVE GONE WITH A BLENDED GFS/NAM/ECMWF SOLUTION. THUS HAVE KEPT A
MENTION OF SHOWERS/THUNDERSTORMS IN THE EAST THROUGH TUESDAY. A
DECENT COLD FRONT WILL MOVE THROUGH THURSDAY...BRINGING ANOTHER
CHANCE OF RAIN. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  52  80  57  63  51 /  20   0  20  70  70
WACO, TX              54  80  57  70  53 /  10  10  10  50  70
PARIS, TX             52  76  55  63  51 /  30   0  20  60  70
DENTON, TX            51  80  56  63  51 /  20   0  30  70  70
MCKINNEY, TX          49  77  55  63  52 /  20   0  20  70  70
DALLAS, TX            52  79  57  65  54 /  20   0  20  60  70
TERRELL, TX           53  77  57  66  54 /  20  10  20  60  70
CORSICANA, TX         54  78  58  68  54 /  20  10  10  50  70
TEMPLE, TX            55  80  57  69  52 /  10  10  10  40  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/58
Hazardous weather outlook, Mar 9, 11:43 AM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 AM CST FRI MAR 9 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1143 AM CST FRI MAR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING MAINLY EAST OF A SHERMAN...HILLBORO...WACO LINE.
LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE MAIN SEVERE
WEATHER HAZARDS.

LATE THIS MORNING...A DRY LINE EXTENDED JUST EAST OF A WICHITA
FALLS...THROCKMORTON...TO ABILENE LINE. ALOFT...AN UPPER LEVEL
DISTURBANCE WAS MOVING EAST ALONG THE OKLAHOMA/KANSAS LINE.
STEEP LAPSE RATES INDICATE THE POTENTIAL FOR LARGE HAIL WITH
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. DAMAGING WINDS MAY
ALSO OCCUR WITH A FEW OF THE STORMS.

.DAYS TWO THROUGH SEVEN...
RICHER GULF MOISTURE WILL STREAM NORTH INTO THE SOUTHERN PLAINS OVER
THE WEEKEND. A STRONGER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL
AFFECT NORTH TEXAS LATE SATURDAY NIGHT THROUGH MONDAY. THIS SYSTEM
WILL BRING A BETTER CHANCE OF THUNDERSTORMS WITH BENEFICIAL RAINFALL
TO THE AREA. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
THIS EVENING EAST OF THE I-35 CORRIDOR.

58

In the hours before

Special weather statement, Mar 9, 7:01 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CST FRI MAR 9 2007

TXZ095-100130-
LAMAR TX-
701 PM CST FRI MAR 9 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LAMAR COUNTY

AT 701 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF PARIS...MOVING EAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.

CLOUD TO GROUND LIGHTNING...PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH
CAN BE EXPECTED FROM THIS STORM THROUGH 730 PM.

LAT...LON 3382 9561 3364 9561 3360 9532 3387 9531

The radar

The Western Arkansas radar (KSRX), 199 km away, was scanning. The volume nearest the first event began at 01:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lamar

When
March 9, 7:20 PM CST
Where
Lamar County, 2 mi S of Powderly
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.771, -95.520

Penny-size hail was reported at the intersection of FM 2648 and Highway 261.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11239.